Wellbutrin and Sex Drive

Although Wellbutrin® (bupropion hydrochloride) is less likely to cause sexual side effects than most other antidepressants, the drug can still cause problems such as impotence and a decreased sex drive. Wellbutrin was shown to cause a decreased sex drive in up to 3.1 percent of people taking the medication during clinical studies. However, an increased sex drive is also possible, occurring in at least 1 percent of people taking the medication. Impotence occurred in up to 3.4 percent of men taking Wellbutrin, compared to 3.1 percent of men not taking the medication.
 
It is impossible for your healthcare provider to know whether or not you will develop any of these sexual side effects. Also, if a person does develop what appear to be sexual side effects of the medication, it is often difficult to know whether these problems are the result of Wellbutrin or other factors. For example, one-third of people with untreated depression report sexual side effects.
 
If you notice a change in your sex drive while taking Wellbutrin, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend.
 
(Click Wellbutrin Sexual Side Effects for a more in-depth look at Wellbutrin and sex drive, including information on how this medication can cause sexual side effects, such as impotence and changes in sex drive.)
 
9 Rising Hollywood Stars Who Struggle With Depression
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.